Up to 15 children collapse after receiving jab at school

http://www.thesun.co.uk/sol/homepage/news/6889652/Horror-as-up-to-15-kids-COLLAPSE-after-having-jabs-at-school.html

 

HORROR unfolded at a secondary school after paramedics were called out to treat up to 15 pupils who collapsed after having vaccinations.

Between ten and 15 Year 10 students keeled over after having a meningitis jab at Northampton School for Boys yesterday. One boy was taken to A&E as a “precaution”.

One parent, whose son saw the drama unfold, told how children were seen “on their backs on the floor with their legs up on chairs”.

The mum, who didn’t want to be named, added: “Vaccines were being administered, and around 10 to 15 pupils keeled over and paramedics were called.

Rumours suggest it may have been a duff batch of vaccines Alamy

“The rest of the jabs were cancelled and a letter was sent home to the parents of pupils who had been given the jabs about what to do if they felt nauseous.

“Rumours say there may have been a duff batch of vaccines.”

A letter was sent home to parents of pupils who had been injected, all of whom were later said to be “well”, warning them to seek medical advice if their son began to feel ill.

In the note, the school said it is not known what caused the pupils to fall ill but said the vaccine was withdrawn as a “precaution”.


READ MORE:

Not the full ticket! Revealed: German gran’s £33million ‘winning’ Lotto slip ‘damaged in wash’

Josie Cunningham: ‘I was abused by Jimmy Savile when I was a 14-year-old schoolgirl’

Brit backpacker, 21, died after getting stuck between two sofas at Aussie hostel


It read: “Dear Parent/Carer, please be advised the immunisation session your child attended today was suspended due to unforseen circumstances.

“Some of the vaccinated children have become unwell shortly after vaccination.

“Your child has received their scheduled vaccination and, while we are not expecting him to become unwell, we are advising if he experiences sensations of dizziness, nausea, skin rash, or breathing difficulties to seek the appropriate medical advice.

“At present we are unclear regarding the reasons for the reaction to the vaccination and are completing an investigation with our immunisation colleagues.

The letter sent home to parents from the school SWNS

“We can provide reassurance the small number of children involved are currently well.

“However. as a precaution we have withdrawn the batch of vaccine that they had received.

“If you wish to discuss this further please contact the School Nursing team.”

Headteacher Richard Bernard said: “A small number of students experienced an adverse reaction to the vaccinations administered yesterday but all students concerned are currently physically well.”

An investigation has now been launched by the Northampton School Nursing Team at Northants Healthcare NHS Foundation Trust.

The Trust said: “On January 26, school nurses from Northamptonshire Healthcare NHS Foundation Trust were performing the routine vaccination programme for Meningitis ACWY for children at the Northampton School for Boys.

“Upon administering the vaccine to a group of children, our school nursing staff noticed that a small number of children had become unwell and immediately stopped the immunisation session and withdrew the vaccine.

“The children were checked over and one in particular was taken to A&E for precautionary measures and later discharged with no further effects.

“All children today are well and have suffered no long lasting ill effects.

“Public Health England are satisfied this is an isolated incident and is not related to a batch issue of the vaccines.

“NHFT school nursing team contacted all parents/carers to inform them of the situation providing assurances of the steps taken and will be rescheduling the vaccination programme in due course.”

Leave a Reply

Your email address will not be published. Required fields are marked *